XANAX (0.5-1mg) excessive fatigue: Hey, I've been... - Thyroid UK

Thyroid UK
101,665 members116,540 posts

XANAX (0.5-1mg) excessive fatigue

Hey, I've been having anxiety attack for about 3 months now and been taking Xanax (alprazolam) for almost a month. After taking Xanax, I definitely can sleep better but in the morning I always felt fatigue/tired. Please, anyone with this condition ?

18 Replies
oldestnewest

If you have a thyroid problem please post your results with ranges. What is your T4 dose ? So little infornation so difficult to help ......

Reply

Hi

Yes your vitamins and thyroid results would help but any antidepressants/ anxiety meds mess up thyroid Med absorbtion- also there are the side effects of the jet lag feeling.

It's not my place to say what you must do but adaptagens are as good as anxiety meds.

what caused it in the first place is a good place to start - aricular acupuncture v helpful too.

Long term they are bad news- but you may have deficiencies in your adrenal thyroid, vitamins etc or not be absorbing your food.

Good luck.

4 likes
Reply

Howard39,

SSRI antidepressants don't mess up absorption of thyoid meds.

ncbi.nlm.nih.gov/pubmed/195...

Reply

Hi

Thanks for the input.

Mike Adams the American scientist has just completed a study which should be out soon. His findings were totally different but the groups were bigger and studied for long periods.

Even my GP(lol) hates the drugs he told me today.

Best wishes.

1 like
Reply

Thanks. I'll be interested to read the study if you're able to post it.

I found anti-depressants to be a life saver but my depression preceded thyroid dysfunction so wasn't related.

1 like
Reply

Hello Marz, I've been diagnosed with Graves Disease for almost 2 years now. My latest Tshs result was less than 0.003 and T3 :3.69, T4: 19.88. I hope this can help you determine your replies. Thankyou

1 like
Reply

Overactive thyroid can mean that you're using up nutrients faster than you can absorb them...

Thyroid UK has a list of things that can help..

thyroiduk.org.uk/tuk/treatm...

Please take note of zinc, B6 (best form is p-5-p), vitamin d, vitamin e and thiamine for overactive thyroid. I think EFA's are also particularly good. Although Ashwagandha is indicated as a potentially useful adaptogen for anxiety it can enhance the effectiveness of any meds, so it'll be worth checking if Xanex is one of them ... otherwise you could end up even more tired!

Reply

Anyone with low thyroid can get anxious / depressed due to poor overall management of the condition which results in a multi-system failure of the HPA axis. The NHS doctors will just treat the symptoms to save time and will rarely investigate the cause which is more often than not down to their ignorance of the condition. Please post any results and follow advice from the forum and demand full thyroid panel and vitamins as a deficiency in Free t3, b12, folate or iron can result in anxiety as can low magnesium, p-5-p and vitamin d.... it's quite a list!

3 likes
Reply

I like Ashwagandha personally. I bought Holy Basil too, but only take that sometimes. Ashwagandha every night before dinner. I felt a difference within a few days. I take the organic Himalaya brand. Of course you should research this (and other adaptogenic herbs) yourself 🍁

1 like
Reply

Welcome to the forum, Ayayeth.

This is a thyroid forum. You may find one of the anxiety fora below more helpful.

healthunlocked.com/anxietys...

healthunlocked.com/anxiety-...

Reply

Yes thankyou, but I also have Graves disease :( I thought that my anxiety was a part of Graves

Reply

Ayayeth,

Well it would have been helpful to say so in your opening para. Yes, anxiety can be a symptoms of Graves but I wonder why it has taken so long to manifest as you've had Graves for 2 years?

You posted results above and I can tell TSH 0.003 remains suppressed but can't tell whether FT3 or FT4 are in normal range without the lab ref ranges.

1 like
Reply

Clutter, I think the anxiety might be happening right now because six months ago, I quit taking medicine because I felt so tired about life. T3 =3.69 (n=0,72-1.75) T4= 19.88(n=5.46-12.99)

Now I've been taking meds again, but the symptoms are getting worse especially the anxiety. I hope this help your opinion :)

Reply

Ayayeth,

You became hyperthyroid again because you stopped taking anti-thyroid meds. How long have you been back on them?

Reply

Hi clutter, I've been taking meds again for about 2 months now. Is it wrong to stop taking meds? The symptoms are just getting worst :(

Reply

Ayayeth,

You should have a thyroid blood test to see whether your levels are right. Dose may need adjusting.

Reply

Thankyou

Reply

Xanax is a benzodiazepine all benzos cause fatigue, memory impairment, confusion etc and very addictive. They are effective short term but physical and mental addiction sets in quickly which will cause greater anxiety in the long run. The sooner you can stop them the better they will make you very sleepy and new laws mean you can not drive if taking them as they will effect your ability to drive like alcohol. x

1 like
Reply

You may also like...